MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR PROG VALVE INLINE W SG; CHPV WITH SG

INTEGRA LIFESCIENCES SWITZERLAND SAR PROG VALVE INLINE W SG; CHPV WITH SG
Catalog Number 823162
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Vomiting (2144)
Date of Event 07/27/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
This is 1 of 2 reports linked to mfg report number: 3013886523-2024-00259.A physician reported a hakim valve (id 823162) was implanted due to normal pressure hydrocephalus (nph) via ventriculoperitoneal (vp) shunt on unknown date with unknown setting.The valve was used along with the ventricular catheter (id 823073) and peritoneal catheter (id 823074).The patient is a 3.5 year-old male, and the valve and catheters were implanted when the patient was 5 months old.On (b)(6) 2024, the consciousness level of the patient had declined and was vomiting.A slit-like ventricle was observed on x-ray, and ct scan showed that the ventricular catheter (id 823073) had fallen off.A revision surgery was performed, the valve and the ventricular catheter were explanted and replaced with a new device on (b)(6) 2024 except for the peritoneal catheter.There is no issue with the peritoneal catheter.The patient recovered.
 
Additional Manufacturer Narrative
Updated fields: d9, g3, g6, h2, h3, h4, h6, h11.The hakim valve (id 823162) was not returned for evaluation after three good faith attempts (gfes) were made.Lot number information has been provided; therefore, device history record (dhr) was reviewed, and no anomalies were found.The root cause of the reported issue could not be determined.However, the possible root cause for the issue reported by the customer could be due to not securing the catheter when implanted.However, it was not possible to confirm and identify the root cause of this assumption as the product was not returned for investigation.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
The hakim valve (id 823162) was returned for evaluation.Device history record (dhr) - the product code 82-3162 with lot 4175406, conformed to the specifications when released to stock.Failure analysis - the position of the cam when valve was received was on setting 80 mmh2o.The valve was visually inspected; connector was missing, and catheter not received.A cut mark was noted on the housing.The valve was tested for programming; the valve failed the test.The valve passed the test for occlusion, leak, reflux, and siphon guard.The pressure test could not be performed as the device could not be programmed.The valve was visually inspected under microscope at appropriate magnification; biological debris was found on the ruby ball, motor and on the seat of the ruby ball.Root cause analysis - the possible root cause for the ventricular connector and missing proximal connector could be due to atypical handling during the implantation.However, it was not possible to confirm and identify the root cause of this assumption as the catheter was not returned for investigation.The possible root cause for the programming issue is due to biological debris and protein build up interfering with the valve.The root cause for the ¿cut marks¿ is due to a sharp or pointed object coming into contact with the valve or atypical handling, as noted in the surgical procedure precautions section in instruction for use (ifu), silicone has a low cut/tear resistance.
 
Event or Problem Description
N/a.

Brand Name
PROG VALVE INLINE W SG
Common Device Name
CHPV WITH SG
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key20081743
Report Number3013886523-2024-00258
Device Sequence Number7810974
Product Code JXG
UDI-Device Identifier10381780534570
UDI-Public(01)10381780534570(17)280430(10)4175406
Combination Product (Y/N)N
PMA/510(K) Number
K221840
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Catalogue Number823162
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2024
Supplement Date Received by Manufacturer10/11/2024
12/09/2024
Initial Report FDA Received Date08/27/2024
Supplement Report FDA Received Date10/31/2024
12/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/22/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PERITONEAL CATHETER (ID 823074.; VENTRICULAR CATHETER (ID 823073.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age3 YR
Patient SexMale